Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/12788

Title: Synchronization of a large number of continuous one-dimensional stochastic elements with time delayed mean field coupling
Authors: Pototsky, Andrey
Janson, Natalia B.
Keywords: Synchronization
Stochastic oscillations
Issue Date: 2009
Publisher: © Elsevier
Citation: POTOTSKY, A. and JANSON, N.B., 2009. Synchronization of a large number of continuous one-dimensional stochastic elements with time delayed mean field coupling. Physica D: Nonlinear Phenomena, 238 (2), pp.175-183.
Abstract: We study synchronization as a means of control of collective behavior of an ensemble of coupled stochastic units in which oscillations are induced merely by external noise. We determine the boundary of the synchronization domain of a large number of onedimensional continuous stochastic elements with time delayed non-homogeneous mean-field coupling. Exact location of the synchronization threshold is shown to be a solution of the boundary value problem (BVP) which was derived from the linearized Fokker-Planck equation. Here the synchronization threshold is found by solving this BVP numerically. Approximate analytics is obtained by expanding the solution of the linearized Fokker-Planck equation into a series of eigenfunctions of the stationary Fokker-Planck operator. Bistable systems with a polynomial and piece-wise linear potential are considered as examples. Multistability and hysteresis is observed in the Langevin equations for finite noise intensity. In the limit of small noise intensities the critical coupling strength was shown to remain finite.
Description: This article was accepted for publication in the journal Physica D: Nonlinear Phenomena, and the definitive version can be found at: http://dx.doi.org/10.1016/j.physd.2008.09.010
Version: Accepted for publication
DOI: 10.1016/j.physd.2008.09.010
URI: https://dspace.lboro.ac.uk/2134/12788
Publisher Link: http://dx.doi.org/10.1016/j.physd.2008.09.010
ISSN: 0167-2789
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
PJ08_long5.pdfAccepted version315.86 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.